Alert archive / Mississippi / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 334, NWS Jackson, MS

July 7, 2017Forrest County, Lamar County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 7, 2017, 5:01 PM CDT for Forrest County, Lamar County, Mississippi. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2017, 5:01 PM CDT (22:01 UTC)
Expired
Jul 7, 2017, 5:45 PM CDT
In force
44 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Forrest County, MS, Lamar County, MS

The radar

The Mobile radar (KMOB), 106 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 5:10 PM CDTTSTM WND DMG16 Ese Lumberton, MSA COUPLE OF TREES WERE BLOWN DOWN, BLOCKING HIGHWAY 49.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2017-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2457 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2017-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2457 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
730 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

609 
WUUS54 KJAN 072201
SVRJAN
MSC035-073-072245-
/O.NEW.KJAN.SV.W.0334.170707T2201Z-170707T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
501 PM CDT FRI JUL 7 2017

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Southeastern Forrest County in southeastern Mississippi...
  Southeastern Lamar County in southeastern Mississippi...

* Until 545 PM CDT

* At 500 PM CDT, a severe thunderstorm was located over Maxie, or 9
  miles northwest of Wiggins, moving southeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* This severe thunderstorm will be near...
  Maxie around 510 PM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3100 8934 3100 8935 3101 8935 3101 8941
      3115 8938 3109 8914 3100 8915 3100 8914
      3091 8914 3091 8934
TIME...MOT...LOC 2200Z 297DEG 11KT 3097 8923 

HAIL...1.00IN
WIND...60MPH
 
$$

JM
2 follow-up statements
161 
WWUS54 KJAN 072226
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
526 PM CDT FRI JUL 7 2017

MSC073-072236-
/O.CAN.KJAN.SV.W.0334.000000T0000Z-170707T2245Z/
Lamar MS-
526 PM CDT FRI JUL 7 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAMAR COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3100 8934 3100 8935 3102 8935 3105 8924
      3109 8915 3105 8914 3100 8915 3100 8914
      3091 8914 3091 8934
TIME...MOT...LOC 2226Z 297DEG 11KT 3093 8915 

$$

MSC035-072245-
/O.CON.KJAN.SV.W.0334.000000T0000Z-170707T2245Z/
Forrest MS-
526 PM CDT FRI JUL 7 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHEASTERN FORREST COUNTY...

At 526 PM CDT, a severe thunderstorm was located near Maxie, or near
Wiggins, moving southeast at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

this severe thunderstorm will remain over mainly rural areas of
southeastern Forrest County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3100 8934 3100 8935 3102 8935 3105 8924
      3109 8915 3105 8914 3100 8915 3100 8914
      3091 8914 3091 8934
TIME...MOT...LOC 2226Z 297DEG 11KT 3093 8915 

HAIL...1.00IN
WIND...60MPH
 
$$

JM
692 
WWUS54 KJAN 072238
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
538 PM CDT FRI JUL 7 2017

MSC035-072248-
/O.EXP.KJAN.SV.W.0334.000000T0000Z-170707T2245Z/
Forrest MS-
538 PM CDT FRI JUL 7 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FORREST COUNTY
WILL EXPIRE AT 545 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.

LAT...LON 3100 8934 3100 8935 3102 8935 3105 8924
      3109 8915 3105 8914 3100 8915 3100 8914
      3091 8914 3091 8934
TIME...MOT...LOC 2238Z 297DEG 11KT 3092 8912 

$$

JM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:15 PM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Jul 7, 3:15 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
315 PM CDT Fri Jul 7 2017

.DISCUSSION...
Tonight and Saturday...

Scattered showers and thunderstorms are ongoing this afternoon in
our warm and moist airmass as an upper trough is situated over our
region. These storms should diminish this evening leaving a mild but
quiet night across the region.

More convective coverage is expected tomorrow as a cold front drops
south into and through the ArkLaMiss. A moist airmass, as
characterized by precipitable water values near 2 inches, will be in
place which should promote efficient downpours. There is some
potential for strong to severe storms given adequate lapse rates and
plenty of instability. The primary risk will be from damaging winds
but some hail cannot be ruled out. Model guidance, including the
extended HRRR, seems to suggest that some sort of storm initiation
would take place between the I-20 and Highway 82 corridors by late
morning/early afternoon tomorrow. Then organize into some kind of
line and push south through the afternoon. At this point, will
continue with the marginal severe risk but can certainly see
potential for an upgrade to this in future outlooks. This line
should continue into the Pine Belt by either late afternoon or into
the evening hours. Highs tomorrow will be typical for this time of
year in the lower to perhaps mid 90s. Clouds and convection should
hamper how warm we get tomorrow. /28/

Saturday night through Friday...

The period will start off with persistent ridging centered out west
over the Four Corners region and a broad Bermuda ridge off the
southeast coast. A mean longwave trough is progged to be located
between these two ridges from the Ohio River Valley into Canada with
a deep cold core low over the Hudson Bay. Multiple shortwave troughs
will be rotating through the parent mean trough with northwest flow
over the CWA. This will help to drive a cold frontal boundary
through the ArkLaMiss from the north with deep convection expected
to be ongoing at the start of the period early Saturday evening.
Some disagreement exists between the latest guidance in regards to
timing of the frontal boundary with the GFS and ECMWF slower and the
NAM faster. Nonetheless, weak forcing along the boundary in concert
with 15-20kts of mid/upper-level flow, around 3000 J/kg of MLCAPE,
upper 20s vertical totals, and mid-level lapse rates around 6-6.5
C/km will be favorable for strong to severe storm development
Saturday that will persist into the evening hours as the convection
moves south through the CWA. The main threat will be for damaging
winds, but a few instances of marginally severe hail cannot be
ruled out either, especially with any storms that can remain more
discrete. With that being said, will maintain the going marginal
risk for severe weather in the HWO in line with the latest day 2
SPC outlook.

For Sunday and Monday, model differences continue with the NAM and
GFS ushering in much lower dewpoints in the low 60s to upper 50s and
pushing the frontal boundary all the way to the Hwy 84 corridor and
thus limiting diurnal convection to the far southern portion of the
CWA. Meanwhile, the ECMWF washes out the boundary across north
central Mississippi and keeps 70s dewpoints in place with diurnal
showers and storms across the area. Will go with a blend of the
solutions for now, but the general thinking is that the lower
dewpoints are overdone given the climatological time of year and the
fact that the flow remains weak and thus little advection of a drier
airmass is anticipated. As such, will keep mention of diurnal
convection in at least the southern half of the CWA both Sunday and
Monday.

For the rest of next work week, model guidance is in good agreement
that the stubborn ridge that has been plaguing the Desert Southwest
and Four Corners region will finally break down by Tuesday with
zonal flow across the northern third of the country and broad
ridging in place across the rest of the CONUS. However, global
models once again are not in agreement on the evolution of the
synoptic pattern going into the middle and end of the work week. The
ECMWF and CMC both try to build in stronger ridging across the
southeast which then becomes centered just to our north by the end
of the week as a H500 595dam high. Meanwhile, the GFS quickly
returns to a pattern very similar to what we've seen this week with
another ridge building in out west and a trough over the Great Lakes
region and only weak ridging across the southeast. Despite these
differences, models do agree in diurnal convection potential each
day with the best chances initially being in the southern portion
of the area on Tuesday before returning north to the entire area
by mid to late week as southerly flow returns. As is typical for
this time of year, each day will have to be monitored for wet
microburst potential, but too many spatial and temporal
uncertainties exist to highlight any one period or location in
the HWO. The temperature forecast remains a little more
challenging due to the aforementioned uncertainties with the
ridging. If the ECMWF and CMC solution is correct with stronger
ridging than we could see some warmer temps with heat stress
becoming an issue, however if the GFS is correct with weaker
ridging than temps will remain closer to average. Will compromise
and take a blend of the two solutions for now and will keep an eye
on the trends the next few days. /TW/

&&

.AVIATION...
18Z TAF discussion:
VFR conditions will prevail through tonight. Isolated to scattered
SHRA/TSRA has developed and will continue to increase in coverage
this afternoon. TAF sites impacted by the storms will see a brief
lowering of ceilings and visibilities to around MVFR categories.
/28/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       74  92  71  91 /  16  57  30  29
Meridian      73  91  71  90 /  31  57  30  29
Vicksburg     74  92  72  90 /  12  57  30  32
Hattiesburg   74  91  72  89 /  40  57  50  49
Natchez       75  90  72  89 /  31  57  47  47
Greenville    74  90  71  91 /   7  43  12  19
Greenwood     73  90  70  91 /   9  44  12  17

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

TW/28
Hazardous weather outlook, Jul 7, 2:30 PM CDT, 2 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
230 PM CDT Fri Jul 7 2017

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
081930-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
230 PM CDT Fri Jul 7 2017

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Saturday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Saturday

Isolated severe thunderstorms are possible for the entire
outlook area Saturday afternoon into Saturday evening.

Damaging winds gusts will be the primary concern with the most
intense storms, with hail possible to a lesser extent. Frequent
lightning and heavy downpours can be expected.

(www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

Isolated severe thunderstorms are possible for the entire
outlook area continuing into Saturday evening. Damaging winds are
the primary concern.

(www.weather.gov/images/jan/graphicast/image1.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Saturday
through Saturday night.

28

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   www.weather.gov/jan/safe
Latest Weather Briefing...
   www.weather.gov/jan/weather_briefing

Tropical page...
   www.weather.gov/jan/tropical
National Hurricane Center Home Page...
   www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   www.spc.noaa.gov/
Meso Analysis...
   www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   www.spc.noaa.gov/products/outlook/
Storm Reports...
   www.spc.noaa.gov/climo/online/

In the hours before

Special weather statement, Jul 7, 3:05 PM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Jackson MS
305 PM CDT FRI JUL 7 2017

MSZ055-056-064>066-072030-
Smith MS-Jones MS-Jefferson Davis MS-Covington MS-Simpson MS-
305 PM CDT FRI JUL 7 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SIMPSON...
SOUTHEASTERN SMITH...COVINGTON...NORTHWESTERN JONES AND NORTHERN
JEFFERSON DAVIS COUNTIES UNTIL 330 PM CDT...

At 304 PM CDT, Meteorologists were tracking a strong thunderstorm
near Lone Star, or 7 miles northwest of Collins, moving east at 10
mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

This strong thunderstorm will be near...
  Collins around 330 PM CDT.

Other locations impacted by this storm include Seminary and Mize.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3157 8996 3182 8992 3191 8934 3151 8937
TIME...MOT...LOC 2004Z 271DEG 9KT 3169 8967

JM
Special weather statement, Jul 7, 3:10 PM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Jackson MS
310 PM CDT FRI JUL 7 2017

MSZ032-033-037>039-072100-
Oktibbeha MS-Attala MS-Winston MS-Noxubee MS-Choctaw MS-
310 PM CDT FRI JUL 7 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CHOCTAW...
NORTHWESTERN NOXUBEE...SOUTHWESTERN OKTIBBEHA...NORTHEASTERN ATTALA
AND WINSTON COUNTIES UNTIL 400 PM CDT...

At 310 PM CDT, Meteorologists were tracking a strong thunderstorm
near Betheden, or 7 miles north of Louisville, moving east at 15 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Betheden around 325 PM CDT.
  Millcreek around 330 PM CDT.
  Mashulaville around 400 PM CDT.

Other locations impacted by this storm include Mccool, Weir and
Ethel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3293 8882 3316 8969 3333 8906 3326 8866
TIME...MOT...LOC 2010Z 290DEG 14KT 3323 8902

JM
Special weather statement, Jul 7, 3:43 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Jackson MS
343 PM CDT FRI JUL 7 2017

MSZ056-065-066-074-072115-
Smith MS-Jones MS-Covington MS-Forrest MS-
343 PM CDT FRI JUL 7 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FORREST...
SOUTHEASTERN SMITH...EASTERN COVINGTON AND JONES COUNTIES UNTIL 415
PM CDT...

At 343 PM CDT, Meteorologists were tracking a strong thunderstorm
near Collins, moving east at 20 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Laurel, Ellisville and Moselle around 415 PM CDT.

Other locations impacted by this storm include Seminary and Soso.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3148 8958 3186 8951 3182 8932 3180 8931
      3181 8925 3177 8907 3143 8911 3143 8914
      3134 8915
TIME...MOT...LOC 2043Z 283DEG 17KT 3165 8945

JM
Special weather statement, Jul 7, 3:50 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Jackson MS
350 PM CDT FRI JUL 7 2017

LAZ024>026-MSZ060-072130-
Tensas LA-Catahoula LA-Concordia LA-Adams MS-
350 PM CDT FRI JUL 7 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN TENSAS...NORTHERN
CONCORDIA...NORTHERN CATAHOULA PARISHES IN NORTHEASTERN LOUISIANA AND
NORTHWESTERN ADAMS COUNTIES UNTIL 430 PM CDT...

At 350 PM CDT, Meteorologists were tracking a strong thunderstorm
over Jonesville, or 14 miles northwest of Monterey, moving east at 15
mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Wildsville around 400 PM CDT.
  Frogmore around 425 PM CDT.
  Ferriday and West Ferriday around 430 PM CDT.

Other locations impacted by this storm include Harrisonburg, Sicily
Island and Ridgecrest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3192 9187 3190 9180 3189 9180 3189 9178
      3187 9178 3189 9175 3177 9137 3141 9155
      3153 9201 3161 9201
TIME...MOT...LOC 2050Z 284DEG 13KT 3164 9182

JM
Special weather statement, Jul 7, 4:12 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Jackson MS
412 PM CDT FRI JUL 7 2017

ARZ075-LAZ009-MSZ034-040-041-072145-
Chicot AR-East Carroll LA-Washington MS-Sharkey MS-Issaquena MS-
412 PM CDT FRI JUL 7 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CHICOT COUNTY...
NORTHEASTERN EAST CARROLL PARISH...SOUTHWESTERN WASHINGTON...
NORTHWESTERN ISSAQUENA AND NORTHWESTERN SHARKEY COUNTIES UNTIL 445 PM
CDT...

At 412 PM CDT, Meteorologists were tracking a strong thunderstorm
near Eudora, moving southeast at 10 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Gassoway around 430 PM CDT.
  Glen Allan and Grace around 445 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3320 9096 3304 9073 3282 9127 3295 9129
      3296 9128 3297 9128 3298 9127 3299 9127
      3300 9126 3301 9130 3303 9131
TIME...MOT...LOC 2112Z 324DEG 10KT 3309 9115

JM
Special weather statement, Jul 7, 4:35 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Jackson MS
435 PM CDT FRI JUL 7 2017

LAZ026-MSZ060-072215-
Concordia LA-Adams MS-
435 PM CDT FRI JUL 7 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CONCORDIA PARISH IN
NORTHEASTERN LOUISIANA AND CENTRAL ADAMS COUNTIES UNTIL 515 PM CDT...

At 435 PM CDT, Meteorologists were tracking a strong thunderstorm
near Frogmore, or 7 miles northeast of Monterey, moving east at 15
mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Ferriday around 445 PM CDT.
  Deer Park around 455 PM CDT.
  Vidalia around 510 PM CDT.
  Natchez around 515 PM CDT.

Other locations impacted by this storm include Ridgecrest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3166 9169 3158 9126 3134 9137 3134 9138
      3133 9139 3132 9141 3146 9172 3147 9173
TIME...MOT...LOC 2135Z 284DEG 14KT 3153 9163

JM

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 1:24 PM CDTSpecial Weather StatementJANOktibbeha36 min
Jul 7, 1:43 PM CDTSpecial Weather StatementJANCopiah47 min
Jul 7, 2:12 PM CDTSpecial Weather StatementJANLowndes33 min
Jul 7, 2:27 PM CDTSpecial Weather StatementJANChoctaw33 min
Jul 7, 2:53 PM CDTSpecial Weather StatementJANJones37 min
Jul 7, 3:05 PM CDTSpecial Weather StatementJANCovington, Jefferson Davis25 min
Jul 7, 3:10 PM CDTSpecial Weather StatementJANWinston50 min
Jul 7, 3:43 PM CDTSpecial Weather StatementJANCovington, Jones32 min
Jul 7, 4:12 PM CDTSpecial Weather StatementJANSharkey33 min
Jul 7, 4:35 PM CDTSpecial Weather StatementJANAdams40 min
Jul 7, 4:56 PM CDTSevere Thunderstorm WarningJANAdams49 min
Jul 7, 5:03 PM CDTSpecial Weather StatementJANLincoln27 min
Jul 7, 5:17 PM CDTSpecial Weather StatementJANCopiah28 min
Jul 7, 5:23 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Simpson27 min
Jul 7, 6:02 PM CDTSpecial Weather StatementJANJefferson Davis28 min
Jul 7, 6:06 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lawrence22 min
Jul 7, 6:26 PM CDTSpecial Weather StatementJANWarren34 min
Jul 7, 6:42 PM CDTSpecial Weather StatementJANNewton33 min
Jul 7, 6:48 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Yazoo21 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.